Has anyone here taken Lyrica for Diabetic Neuropathy, or some other reason and had side effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SophiaBella
Regular Member


Date Joined Aug 2007
Total Posts : 150
   Posted 8/26/2007 4:23 PM (GMT -7)   
Hi everyone,
I have posted this in the Fibromyalgia Board, but I got no replies.  Lyrica it the first FDA approved drug for Fibromyalgia patients. Although It has been on the market for years for Diabetic Neuropathy.  I believe I have both conditions, and I am diabetic II, who was not in good control of my diabetes until I got a new doc, and met some wonderful people on this board who set me straight on my eating habits.
 
Lyrica the first week was wonderful.  I had a day that was so good without pain, and I was full of energy that I had not felt in years.  Of course I over did it, so the next day I was really soar, but it was a good kind of soar, from using muscles that I had not used in years from the day before.  Other than that, my fatigue came back with a vengence!  I slept on and off the entire day, and the days to come I had little pain, but the fatigue was still there,  Then exactly 1 week after starting the drug, and the same day I had to go back to the doctors, my lower legs, and feet swelled up. I had never in my life had that happen before and it kinda freaked me out, but the doc said it would go away, and he gave me some heavy duty water pills for it,  The other side effect is blurry vision, like I can only write this with one eye open,  I have bouts of energy followed by feeling really tired and having to take a nap, has anyone here taken this at all?
Do you know of someone who did?  I would really appreciate anything anyone could tell me!
 
Thanks for listening,
Sophiebella 
Fibromyalgia, Chronic Myofascial Pain Disease, Herniated disc, c-5-6, disc bulge at T8-10, T9-10, Arthritis in my back, Diabetic II,  Restless leg syndrome, Severe Depression, Anxiety disorder, bladder issues, stress induced asthma, Frozen shoulder, low back pain, when I stand 4-5 minutes, that starts around my tailbone, radiates up to the lowest part of my back and around to my sciatica. This pain also sometimes causes me to have pain that radiates down my legs to my feet, that feels as though my leg bones are frozen achey cold! (I call it frozen bone) No docs have found out what it is. I also have carpal tunnel, (AND BAD SPELLING DISORDER! (haha)
******************************************************************
meds: methadone, dilaudid, flexeril, zanaflex, cymbalta, lyrica, lipitor,hyzaar, asprin, xanax,actos and furosemide 
***********************************************************
"What does not destroy me, makes me stronger"
 
 


4sons
Regular Member


Date Joined Dec 2006
Total Posts : 406
   Posted 8/28/2007 1:54 PM (GMT -7)   
I had a friend who took Lyrica and it was a horrible experience for her. The withdrawal took six months.
Cheers -

Ruth/4sons

age 52/Type 2 diabetic/"controlled" by diet and exercise


SophiaBella
Regular Member


Date Joined Aug 2007
Total Posts : 150
   Posted 8/28/2007 2:06 PM (GMT -7)   

Hi again 4sons,

Well, at least right now, my feet swelling is at least going down, so that is a good sign.  I still have some vision problems, and then I get sleepy about 2 hours before my 2nd dose.  You know, it says on the stuff that you get from the pharmacy that if you are an addict, you may possibly misuse this medication.  I wonder why?  It isnt a narcotic?  I dont think it is a benzo, so what is it that makes it so addicting I wonder?  I does give you temperary energy.   Hummmmmm,  I just want it to take my fibromyalgia or diabetic neuropathy away.  I have not had any pain going down my legs since I started this so far, so that is a good thing too.  I am on it now, so there is no turning back, and I will try ANYTHING that may give me my life back in some way.

Thanks for sharing!

Sbella


4sons
Regular Member


Date Joined Dec 2006
Total Posts : 406
   Posted 8/28/2007 2:21 PM (GMT -7)   
I understand that completely. I am in a lot of neurological pain right now as well. I'm trying to figure it out ... maybe then meds.
Cheers -

Ruth/4sons

age 52/Type 2 diabetic/"controlled" by diet and exercise


SophiaBella
Regular Member


Date Joined Aug 2007
Total Posts : 150
   Posted 8/28/2007 2:32 PM (GMT -7)   
Hey 4 sons,
Quick reply, we are on at the same time.  Anyway, are you gonna try the lyrica?  Or are you going to wait and see how others do first?
 
Sbella

fancyface681
New Member


Date Joined Oct 2007
Total Posts : 15
   Posted 10/5/2007 6:28 PM (GMT -7)   
My doctor put me on Lyrica and Cymbalta mostly for pain but I have a question. I allready have painful feet and they are swollen, my ankles and wrists from arthritis. The Doctor put me on this medication and said it would give me energy as well as help with the pain. The pain is almost gone and I have a lot more energy. I sleep instantly at night and awake refreshed. Never have i woke that refreshed not feeling tired at all but I do now and It is a greaaaat feeling! I am afraid that since I allready have swollen ankles that it will swell more since taking this but i did tell the docor I had painful swollen ankles and he prescribed this. I did NOT know at the time that this was a symptom that you can get and I don't want to swell anymore.. I am also allready swelling some because I am on Birth Control and holding water in my body. I am on Anemia as well.. I will talk to my docror shortly but what do you guys think about this?!

fancyface681
New Member


Date Joined Oct 2007
Total Posts : 15
   Posted 10/5/2007 6:30 PM (GMT -7)   
Excuse my errors my keyboard is going bad. I mean that I am on Repliva for anemia as well... The meds work great but I do not want to retain water and I do not want to swell anymore.. My ankles are swollen like a baloon.. The doctor was aware of this though.. I just found out that this is a side effect. Any advice before I see the doctor though. Thank you!

Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 10/8/2007 1:58 PM (GMT -7)   
I get swelling from Actos. What helps me is drinking water with lemon juice (fresh squeezed) and walking or riding a stationary bike.

Marburg

fancyface681
New Member


Date Joined Oct 2007
Total Posts : 15
   Posted 10/11/2007 8:53 PM (GMT -7)   
Hi marburg.. Someone had told me about water and lemon and I do drink that sometimes and I love the way it makes me feel so I will have to drink more of it.. Especially when I go to restaurants I get water and lemon and I just feel like I have lost weight, a decreased appetite, etc so I do plan on buying lots of lemons because I keep a lot of fresh gallon water at home. Someone told me also about another herb but I forget the name of it that you buy in the herb section of the grocery store and I bought it once allready and it tastes bad but you mix it in water and it makes you pee every five minutes, it is super strong and works a WHOLE lot better then diuretics over the counter because those things are a complete waist of money!

Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 10/12/2007 12:22 PM (GMT -7)   
Hi FancyFace,

I try to squeeze lemon into my tea and it does work for me. You are right about the diuretics over the counter. The most those did for me was make me feel like I'd had about 15 cups of coffee! :-)

Marburg
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:49 AM (GMT -7)
There are a total of 2,732,119 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
251 Guest(s), 9 Registered Member(s) are currently online.  Details
Wdan, 81GyGuy, sararectenwald1, Girlie, Jingles1234, Traveler, kcsmith72, webers, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer